Michigan, 2015Winter Weather in Michigan, February 20 to 21, 2015
February 20 to 21, 2015 · NWS MQT · 5 events in 5 counties and zones
A low pressure system moving down from south central Canada dropped moderate snow over portions of west and central Upper Michigan from the 20th into the 21st.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving down from south central Canada dropped moderate snow over portions of west and central Upper Michigan from the 20th into the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 20, 4:57 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 20, 4:57 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
557 AM EST FRI FEB 20 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 512 AM EST FRI FEB 20 2015
HIGH PRESSURE RIDGE STILL CLOSE ENOUGH TO ALLOW TEMPS TO PLUMMET
THIS MORNING. LOWEST READINGS ARE EAST...WITH FIRE WEATHER RAWS
SITES IN LUCE AND ALGER COUNTY AS LOW AS 39 BLO ZERO AT LATEST
REPORT. WITH SUCH COLD AIR AND EVEN A LITTLE WIND...WIND CHILLS
HAVE BEEN ON EDGE OF ADVY/WARNING OVER EASTERN CWA. ALREADY ISSUED
WIND CHILL ADVY AND THAT GOES THROUGH 15Z. ELSEWHERE TEMPS ARE ON
THE INCREASE WITH HIGH CLOUDS AHEAD OF LOW PRESSURE SYSTEM IN THE
PLAINS. INTERIOR SPOTS OVER CNTRL THAT DECOUPLED ARE STILL BLO 20
BLO...BUT WHERE WINDS HAVE STIRRED SOME...INCLUDING AT NWS
MQT...TEMPS HAVE SURGED UPWARD. OUR TEMP WENT FROM 26 BLO AT 1 AM
BUT IS NOW ONLY 10 BLO. SIMILAR TREND IS SEEN OVER WESTERN CWA. WILL
BE A BRIEF TIME AS TEMPS RISE BUT WINDS STIR TO RESULT IN MARGINAL
WIND CHILL CRITERIA. SEEING THIS MAINLY OVER MARQUETTE COUNTY EARLY
THIS MORNING. SINCE TIME OF WIND CHILLS WOULD BE BRIEFER THAN EASTERN
CWA...OPTED FOR SPECIAL WEATHER STATEMENT OVR WEST AND CENTRAL ZONES
TO COVER THE COLD. TEMPS AND WIND CHILLS MODERATE LATER THIS MORNING
WITH AIR TEMPS CRACKING 10 ABOVE THIS AFTN FOR MUCH OF THE AREA.
NEXT ISSUE IS SNOW...AND MORE SPECIFICALLY THE LAKE ENAHANCED SNOW
OFF LK MICHIGAN...WITH SSE-SSW WINDS AS THE LOW PRESSURE SYSTEM
CROSSES. LGT SNOW ALREADY SPREADING OVER NORTHERN MINNESOTA IN A WARM
AIR ADVECTION REGIME. DESPITE THE DRY LOW-LEVELS TO START THE DAY OVR
UPR MICHIGAN...SATURATION OCCURS FM MID-LEVELS DOWN AND THERE IS
DECENT LIFT IN THE MID LEVELS WITH A VERY DEEP DGZ PRESENT. UNLIKE
MOST OF THIS WEEK...SLR/S WILL BE QUITE FAVORABLE FOR VERY FLUFFY
SNOW ACCUMS. COULD SEE SLR/S OVER 25:1 IN SOME AREAS. RAW NAM MODEL
OUTPUT EVEN POINTS TO OVER 30:1. H7 MIXING RATIOS TO 1/5G/KG AND
BLEND OF MODEL QPF SUGGEST MOST AREAS SEE 1.5 TO 3.0 INCHES OF SNOW
FM THIS SYSTEM. A HIGHER EXCEPTION WILL BE VCNTY OF NORTHERN LK
MICHIGAN WHERE LAKE ENAHANCED SNOW IS EXPECTED AS H85 TEMPS THOUGH
WARMING ARE STILL -15C TO -18C BY LATE TODAY. LOW-LEVEL FLOW DRIVING
WHERE BEST CONVERGENCE WILL BE LOCATED ALONG WITH TRAJECTORIES OF
HEAVIER SNOW SHOWERS INITIALLY FOCUSES TOWARD LUCE COUNTY BUT THE
FLOW QUICKLY SHIFTS MORE SOUTHERLY IF NOT A BIT EAST OF SOUTH WITH
BACKING WINDS AHEAD OF THE SFC TROUGH CROSSING THE AREA THIS EVENING.
MAIN QUESTION IS WHERE DOES THE MAX CONVERGENCE OCCUR AND THUS BEST
POTENTIAL OF HEAVIER SNOW. SAMPLING OF HIGHER RES MODELS...INCLUDING
THE NAM/GEM-REGIONAL/LOCAL WRF AND NCEP WRFS INDICATE WITHIN THAT
STRONGER CONVERGENCE AREA...QPF BTWN 21Z-24Z AND AGAIN BTWN 00Z-03Z
COULD EXCEED 0.15 INCHES. GIVEN THE DEGREE OF FLUFF POSSIBLE WITH
HIGHER SLR/S...SEVERAL INCHES OF SNOW COULD OCCUR IF AREA OF LAKE
ENHANCED SNOW PERSISTS. WITH THE MORE SOUTHERLY WINDS AND THE
LOCATION OF OPEN WATER SEEN THURSDAY BTWN THE TIP OF DOOR COUNTY WI
TO SOUTHERN PORTIONS OF SCHOOLCRAFT COUNTY...MODELS SHOWING FOCUS
FOR HEAVIER SNOW MORE OVER EASTERN DELTA /GARDEN PENINSULA/ INTO
SOUTHERN SCHOOLCRAFT WERE ON THE RIGHT TRACK. ISSUED ADVY FOR THOSE
AREAS LATE THIS AFTN THROUGH THIS EVENING. WIND GUSTS TO 20 MPH OR
PERHAPS HIGHER NEAR THE SHORE WILL ALSO RESULT IN BLSN/POOR VSBY.
HIGHLIGHTED THIS IN THE STATEMENT. SNOW DIMINISHES BY MIDNIGHT THEN
AS SFC TROUGH CROSSES...DEVELOPING NW WINDS AND COLD ENOUGH AIR /H85
TEMPS -15C/ ALONG WITH ENOUGH OPEN WATER FOR HEAT/MOISTURE FLUXES
SUPPORTED SCT LAKE EFFECT SNOW SHOWERS LATE OVER THE WESTERN CWA.
TEMPS TONIGHT MUCH MUCH WARMER THAN CURRENT READINGS THIS MORNING...
WITH TEMPS GENERALLY IN THE 5 TO 10 ABOVE RANGE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 556 AM EST FRI FEB 20 2015
VERY COLD WEATHER/MUCH BLO NORMAL TEMPS WILL CONTINUE TO DOMINATE
THE UPPER GREAT LAKES OVER THE NEXT 7 DAYS AS A PRONOUNCED RIDGE
ALONG THE W COAST OF NAMERICA CONTINUES TO FORCE A DEEP TROF OVER
CNTRL/ERN NAMERICA. HOWEVER...LATE IN THIS FCST PERIOD AND JUST
BEYOND...THERE ARE STILL INDICATIONS THAT THE POSITIVE ANOMALY ALONG
THE W COAST WILL BEGIN TO RETROGRADE...LEADING TO DOWNSTREAM
RELAXATION OF THE TROF AND DIMINISHED TRANSPORT OF ARCTIC AIR
SOUTHWARD. DOESN'T LOOK LIKE A RETURN TO ABOVE NORMAL TEMPS...BUT AT
LEAST CLOSER TO NORMAL. BEFORE THAT HAPPENS...2 MORE SURGES OF
BITTER COLD ARCTIC AIR WILL OCCUR...ONE FOR THE LAST HALF OF THIS
WEEKEND AND THE OTHER FOR LATE TUE/WED.
A PERIOD OF SYNOPTIC SNOW WILL PRECEDE EACH ARCTIC AIR MASS INTO THE
GREAT LAKES...ONE TODAY/TONIGHT AND THE NEXT MON NIGHT/TUE. WITH THE
PREVALENCE OF ARCTIC AIR...LES OFF LAKE SUPERIOR WOULD NORMALLY BE A
BIG CONCERN. HOWEVER...WITH THE HIGH CONCENTRATION OF ICE NOW ON THE
LAKE AND CONTINUED THICKENING/GROWTH OF ICE DUE TO THE PERSISTENCE
OF ARCTIC AIR...THERE WILL ONLY BE LIMITED HEAT/MOISTURE FLUXES THRU
CRACKS/GAPS WHEN ICE SHIFTS. SO...HEADLINE WORTHY SNOW ACCUMULATIONS
FROM LES SHOULD NOT BE AN ISSUE. PER SATELLITE IMAGERY YESTERDAY...
ERN LAKE SUPERIOR STILL HAD A CIRCULAR LARGELY ICE FREE AREA OF
WATER ABOUT 40 MILES IN DIAMETER CENTERED ABOUT 40 MILES N OF
MUNISING. ALL OF THE ICE COVER FROM THAT POINT NNW TO THE CANADIAN
SHORE WAS MOBILE AS IT WAS EASILY SEEN DRIFTING SSE YESTERDAY. WRN
LAKE SUPERIOR ICE LOOKED LOCKED IN. THE LAST OPEN WATER AREA IS
LIKELY FILLING IN WITH ICE RIGHT NOW DURING THIS PERIOD OF LIGHT
WINDS...AND IR SATELLITE IMAGERY SUGGESTS THIS MAY HAVE HAPPENED IN
THE LAST COUPLE OF HRS AS THE LAST STREAMERS ORIGINATING FROM THAT
AREA HAVE DISSIPATED. SO THE LAKE MAY VERY WELL BE NEAR 100PCT ICE
COVER EARLY TODAY BEFORE STRENGTHENING WINDS BEGIN SHIFTING
ICE...LEADING TO INCREASING CRACKS IN THE ICE AGAIN. IN ANY
EVENT...THE LARGE AREA OF MOVING ICE YESTERDAY SUGGESTS BRISK AND
SHIFTING WINDS IN THE COMING DAYS WILL LIKELY OPEN DECENT CRACKS IN
THE ICE COVER (INCLUDING WRN LAKE SUPERIOR WHEN WINDS ARE SW)...
ALLOWING FOR ENOUGH HEAT/MOISTURE FLUXES FOR A MENTION OF LES OFF
LAKE SUPERIOR THRU THE FCST PERIOD...ESPECIALLY E OF MARQUETTE. THE
LATEST NATIONAL ICE CENTER ICE ANALYSIS...FEB 18...HAD LAKE SUPERIOR
AT 91.6 PCT ICE COVER... LAST YEAR ON FEB 18 IT WAS 91.8 PCT. THE
GREAT LAKES TOTAL IS AT 80.9 PCT...LAST YEAR ON FEB 18 IT WAS AT
80.3 PCT.
OVER THE WEEKEND...ANOTHER ARCTIC HIGH PRES WILL BUILD INTO THE NRN
PLAINS...RESULTING IN NW TO N LOW-LEVEL WINDS BTWN THE HIGH AND
DEPARTING LOW PRES TROF. 850MB TEMPS FALL TO -20 TO -24C BY SAT
EVENING...THEN TO -29 TO -32C ON SUN. GIVEN MAGNITUDE OF THE COLD...
IT WILL ONLY TAKE SMALL BREAKS IN THE ICE TO GENERATE LES. SCT -SHSN
WORDING SHOULD GENERALLY COVER THE SITUATION...THOUGH WILL INCREASE
COVERAGE TO NMRS E OF MARQUETTE SAT NIGHT DUE TO LIKELIHOOD OF MORE
SUBSTANTIAL BREAKS IN THE ICE COVER DEVELOPING OVER ERN LAKE
SUPERIOR UNDER INCREASING NW TO N WINDS. FORCING FROM PASSING
SHORTWAVE TROF WILL FURTHER BOOST ANY LES THAT IS OCCURRING. OVER
THE W...MODELS SHOW A FAVORABLE CONVERGENT UPSLOPE FLOW INTO FAR WRN
UPPER MI (WRN GOGEBIC/WRN ONTONAGON COUNTIES). SO...WHATEVER LES
OCCURS OFF WRN LAKE SUPERIOR SHOULD FOCUS IN THAT AREA. OVERALL...
SNOW ACCUMULATIONS LIKELY WON'T BE MORE THAN 1-2 INCHES PER 12HRS
WHERE LES DOES OCCUR MORE PERSISTENTLY. AWAY FROM LES...THERE MAY BE
A FEW FLURRIES/-SHSN UNDER FALLING HEIGHTS AND PASSING SHORTWAVE.
NOT TOO MUCH CHANGE FOR SUN...THOUGH VERY COLD AIR WILL AGAIN LEAD
TO SMALL SNOWFLAKES THAT ARE VERY EFFECTIVE AT REDUCING VIS. KEPT
ISOLD/SCT -SHSN OVER THE W...AND NMRS EAST OF MARQUETTE. WITH 850MB
THERMAL TROF PASSING OVER THE UPPER LAKES SUN...EXPECT TEMPS TO
REMAIN SUBZERO OVER MUCH OF THE W AND N THRU THE DAY SUN. WIND CHILL
ADVYS WILL PROBABLY NEEDED AS WELL.
ANY LES THAT IS STILL OCCURRING LATE SUN WILL END BY MON MORNING AS
WINDS SHIFT SW WITH PASSAGE OF HIGH PRES RIDGE. WITH CENTER OF HIGH
PRES PASSING WELL W AND S OF UPPER MI...A STRONG RADIATIONAL COOLING
NIGHT IS NOT EXPECTED SUN NIGHT. HOWEVER...GRADIENT SHOULD BE WEAK
ENOUGH TO FAVOR MINS AT THE LOW END OF GUIDANCE...AS LOW AS AROUND
-20F IN TRADITIONAL COLD SPOTS MAINLY ALONG WI BORDER WHERE WINDS
SHOULD BE LIGHTEST. COULD CERTAINLY BE LOWER. OTHERWISE...MOST
LOCATIONS SHOULD SEE MINS OF -10 TO -15F.
MON SHOULD BE DRY AND NOT QUITE AS COLD WITH MAX TEMPS IN THE 5-10F
ABOVE ZERO RANGE. HOWEVER...INCREASING SW WINDS AHEAD OF THE NEXT
SHORTWAVE WILL ADD A NOTABLE CHILL TO THE AIR IN THE AFTN. THE NEXT
SHORTWAVE ARRIVING FOR TUE STILL LOOKS LIKE IT COULD BE FAIRLY
POTENT. THOUGH BULK OF OPERATIONAL GUIDANCE HAS OVERALL BEEN
TRENDING A BIT WEAKER...THERE ARE SOME GFS ENSEMBLES AND A FAIR
NUMBER OF GEM ENSEMBLES STILL SUPPORTING A POTENT SHORTWAVE. 00Z
ECMWF IS STILL QUITE POTENT AS WELL. THERE ARE A COUPLE OF
SHORTWAVES WELL UP IN THE HIGH ARCTIC IN CLOSE PROXIMITY THAT WILL
HAVE SOME INTERACTION WITH EACH OTHER AS THEY DIVE S INTO THE
CNTRL/ERN NAMERICA TROF...SO THERE WILL CERTAINLY BE MORE CHANGES IN
FUTURE MODEL RUNS UNTIL THESE WAVES MOVE OUT OF THE ARCTIC AND ARE
BETTER SAMPLED BY SATELLITE AND EVENTUALLY RAOBS. CERTAINLY IF LAKE
SUPERIOR WAS NOT MOSTLY ICE COVERED...THIS SYSTEM WOULD HAVE THE
POTENTIAL TO BE A VERY POTENT/SIGNIFICANT WINTER EVENT NEAR LAKE
SUPERIOR. NONETHELESS...IT WILL STILL BE SOMETHING TO KEEP AN EYE ON
IN THE COMING DAYS. FOR NOW...EXPECT A PERIOD OF -SN TO SPREAD
ACROSS THE AREA MON NIGHT/TUE...FOLLOWED BY ANOTHER SHOT OF BITTER
COLD ARCTIC AIR (850MB TEMPS NEAR -30C)...BLUSTERY NORTH WINDS AND
SCT LES OFF LAKE SUPERIOR...ESPECIALLY NCNTRL. TEMPS MAY STRUGGLE TO
GET ABOVE ZERO OVER THE NW ON WED. SCT LIGHT LES SHOULD LINGER NEAR
LAKE SUPERIOR INTO THU AS 850MB TEMPS MODERATE INTO THE LOW -20S C
BY LATE IN THE DAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1156 PM EST THU FEB 19 2015
VFR CONDITIONS WILL CONTINUE INTO FRIDAY MORNING AT ALL SITES. AN
APPROACHING SYSTEM WILL BRING LOWERING MVFR CONDITIONS FRI MORNING
AT KIWD AND KCMX AND AROUND 18Z FRI AT KSAW WITH LIGHT SNOW
DEVELOPING. CONDITIONS SLOWLY IMPROVE FRI EVENING TO VFR CONDITIONS
AT ALL SITES.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 556 AM EST FRI FEB 20 2015
WINDS ON LAKE SUPERIOR WILL BE UNDER 30KT THROUGH MON. STRONGER
PERIODS OF WINDS WILL OCCUR TODAY AHEAD OF A LOW PRES TROF...SAT
AFTN THRU SUN IN ASSOCIATION WITH THE ARRIVAL OF NEXT ARCTIC AIR
MASS AND THEN MON AFTN THRU TUE AS ANOTHER ARCTIC FRONT PASSES. IN
FACT ON TUE...NW GALES ARE POSSIBLE OVER THE E HALF OF THE LAKE. ICE
COVERAGE ON LAKE SUPERIOR...AT 91.6 PCT AS OF FEB 18...WILL CONTINUE
TO EXPAND. COVERAGE WILL LIKELY EXCEED 95PCT AT TIMES IN THE COMING
DAYS AS ARCTIC AIR PERSISTS OVER THE GREAT LAKES REGION.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR MIZ006-007-
014-085.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING FOR MIZ013-014.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...ROLFSON
AVIATION...07
MARINE...ROLFSONHazardous weather outlook, Feb 20, 5:17 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
617 AM EST FRI FEB 20 2015
MIZ006-007-013-014-085-211300-
ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
617 AM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED THIS
MORNING. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
SNOW WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING. EXPECT
SNOW ACCUMULATIONS OF 2 TO 5 INCHES. WITH SOUTH WINDS...SOME LAKE
ENHANCEMENT IS EXPECTED OFF LAKE MICHIGAN. THIS SHOULD RESULT IN THE
GREATEST SNOW ACCUMULATIONS FROM THE GARDEN PENINSULA EAST TO
GERMFASK. THERE WILL ALSO BE BLOWING OF SNOW AND LOWER VISIBILITY
DUE TO GUSTY SOUTH WINDS. SEE THE LATEST WINTER WEATHER MESSAGE FOR
COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW SHOWERS OFF LAKE SUPERIOR AND SOME BLOWING SNOW WILL
LEAD TO SHARPLY REDUCED VISIBILITY BETWEEN MARQUETTE AND NEWBERRY
LATE SATURDAY NIGHT AND SUNDAY.
WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED LATE
SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SNOWFALL AND
REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE
PUBLIC MAY ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR
WEBSITE...FACEBOOK PAGE...OR ON TWITTER.
MIZ001>005-009>012-084-211300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-SOUTHERN HOUGHTON-
617 AM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WIND CHILL VALUES MAY BE AS LOW AS 25 BELOW ZERO FOR A BRIEF TIME
THIS MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW SHOWERS OFF LAKE SUPERIOR AND SOME BLOWING SNOW WILL
LEAD TO SHARPLY REDUCED VISIBILITY BETWEEN MARQUETTE AND NEWBERRY
LATE SATURDAY NIGHT AND SUNDAY.
WIND CHILL VALUES OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED LATE
SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-211300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
617 AM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NORTHWEST GALES ARE POSSIBLE OVER THE EAST HALF OF LAKE SUPERIOR ON
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-211300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
617 AM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
ROLFSON
In the hours before
Special weather statement, Feb 20, 1:38 AM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
238 AM EST FRI FEB 20 2015
MIZ001>005-009>013-084-201500-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...L'ANSE...GWINN...MARQUETTE...IRONWOOD...IRON RIVER...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...KENTON...
SIDNAW
238 AM EST FRI FEB 20 2015
...BITTER COLD AGAIN THIS MORNING...
TEMPERATURES ALONG LAKE SUPERIOR AROUND 10 BELOW ZERO AND INLAND
FROM LAKE SUPERIOR LOWER THAN 25 BELOW ZERO IN MANY AREAS WILL
GRADUALLY RISE THE REST OF THE NIGHT DUE TO INCREASING HIGH CLOUDS.
AS WINDS BEGIN TO STIR TOWARD DAYBREAK AND INTO THE MORNING...THERE
MAY BE A FEW HOURS WHERE WIND CHILLS ARE AS LOW AS 25 BELOW ZERO.
TEMPERATURES AND WIND CHILLS WILL CONTINUE TO MODERATE BY LATER
MORNING. IF YOU MUST BE OUT THIS MORNING...BUNDLE UP IN WARM
CLOTHING...INCLUDING A HAT AND GLOVES...TO REDUCE THE POTENTIAL
FOR FROSTBITE.
JLA
Winter Weather, Gogebic
- When
- February 20, 6:00 AM CST to February 21, 9:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- Public
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
There was a public report of 7.6 inches of snow in Ironwood in just over 24 hours.
Winter Weather, Ontonagon
- When
- February 20, 8:00 AM EST to February 21, 8:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
An observing site at Silver City measured 4.5 inches of snow in 24 hours.
Winter Weather, Northern Houghton
- When
- February 20, 11:30 AM EST to 11:30 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Social Media
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
There was a report via social media of 3 to 4 inches of snow in ten hours at Freda.
Winter Weather, Delta
- When
- February 20, 2:00 PM EST to February 21, 12:00 AM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
The observer at Garden Corners measured 6.2 inches of snow in less than 12 hours.
Winter Weather, Southern Schoolcraft
- When
- February 20, 2:00 PM EST to 11:00 PM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
The observer at Parent Bay measured five inches of snow in nine hours. The observer near Cooks measured four inches of snow during the same time frame.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Tennessee, February 20 to 21, 20152 deaths · 2 injured · 21 events
- Winter Weather in Mississippi, February 20 to 21, 20152 deaths · 1 injured · 22 events
- Winter Storm and Flooding in Tennessee, February 20 to 21, 2015$63 million · 29 events
- Winter Storm and Flood in Kentucky, February 20 to 25, 20151 death · 3 injured · $8,000 · 27 events
- Ice Storm and Winter Weather in Tennessee, February 20 to 21, 20151 death · 6 events
- Winter Weather in Arkansas, February 20, 2015$780,000 · 18 events
- Winter Storm and Heavy Rain in Missouri, February 20 to 21, 20151 injured · $204,000 · 12 events
- Winter Storm in Illinois, February 20 to 21, 2015$150,000 · 19 events
- Winter Storm and Heavy Rain in Indiana, February 20 to 21, 2015$100,000 · 7 events
- Ice Storm and Winter Storm in Kentucky, February 20 to 22, 2015$12,000 · 45 events
- Winter Weather in Ohio, February 20, 201529 events
- Winter Weather in Alabama, February 20, 20151 injured · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563095, 563098, 563101, 563106, 563112.